Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 91, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 18, 1997, 6:03 PM EDT for Osceola County, Florida. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 18, 1997, 6:03 PM EDT (22:03 UTC)
- Expired
- Jul 18, 1997, 7:05 PM EDT
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 49 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 6:15 PM EDT | Hail | Lake Kissimmee, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 182203 RRA SVRMLB FLC097-182305- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 603 PM EDT FRI JUL 18 1997 THE NATIONAL WEATHER SERVICE IN MELBOURNE FL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 705 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...OSCEOLA COUNTY AT 6 PM...RADAR INDICATED A SEVERE THUNDERSTORM NEAR BIG LAKE TOHO. THE STORM WAS MOVING EAST AT 5 TO 10 MPH AND WILL AFFECT AREAS NEAR ROUTE 192 AROUND ST CLOUD. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. LASCODY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:00 PM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 18, 2:00 PM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 200 PM EDT FRI JUL 18 1997 OUR MODELS ARENT EXPECTED TO CAPTURE THE EXACT TRACK OF DANNY OR THE FINER DETAILS OF PERIPHERAL EFFECTS OVER THE WEEKEND. THE BASIC SCENARIO OF DANNY CONTINUING A NORTHEAST DRIFT SUPPORTS CONTINUED LIGHT DEEP SOUTH TO SOUTHWEST FLOW OVER THE PENINSULA THIS WEEKEND. THIS WILL CONTINUE TO ALLOW EAST COAST SEA BREEZES TO MAKE INLAND PROGRESS EACH AFTERNOON AND FOCUS HIGHEST COVERAGE OVER INLAND COUNTIES AND VOLUSIA. THERE WILL LIKELY BE PLENTIFUL MOISTURE AROUND BOTH DAYS...WITH FORECAST PWS OF 1.7 TO 1.9 SUPPORTING HEAVY DOWNPOURS WITHIN THUNDERSTORMS. 1000-700 MB CONVERGENCE MAY INCREASE AS A AS NEW ANTICYCLONE BEGINS TO FORM OFF THE SOUTHEAST COAST LATE SUNDAY INTO MONDAY WHILE DANNYS CIRCULATION PERSISTS OVER THE GULF COAST REGION...ALTHOUGH GREATEST MOISTURE CONVERGENCE(AND SUBSEQUENT GREATER RAINFALL COVERAGE/INTENSITY) LIKELY TO REMAIN OVER NORTH FL/POINTS N+W. PETERSEN
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.